Erythema multiforme induced by alendronate sodium in a geriatric patient : a case report and review of the literature
NAGIOS: RODERIC FUNCIONANDO

Erythema multiforme induced by alendronate sodium in a geriatric patient : a case report and review of the literature

DSpace Repository

Erythema multiforme induced by alendronate sodium in a geriatric patient : a case report and review of the literature

Show simple item record

dc.contributor.author Arruda, José A. es
dc.contributor.author Silva, Pedro es
dc.contributor.author Amaral, Márcio Bruno Figueiredo es
dc.contributor.author Cotta, Fernanda es
dc.contributor.author Avendanho, Renata es
dc.contributor.author Mesquita, Ricardo Alves es
dc.date.accessioned 2017-09-28T11:29:34Z
dc.date.available 2017-09-28T11:29:34Z
dc.date.issued 2017 es
dc.identifier.uri http://hdl.handle.net/10550/61252
dc.description.abstract Erythema multiforme is an uncommon acute inflammatory disorder caused by exposure to microbes or drugs. Erythema multiforme minor typically affects only one mucosa and can be associated with symmetrical target skin lesions on the extremities. The disease usually occurs in patients in their 3rd and 4th decade of life, but can also affect children and adolescents. Alendronate sodium has been approved for the prevention and treatment of osteoporosis in postmenopausal women, but is associated with adverse events. This study reports and discusses a case of erythema multiforme minor. In addition, a literature search of articles published in PubMed-Medline was performed. The case was a 96-year-old woman who had taken alendronate. Intraoral clinical examination demonstrated hypersalivation and macrocheilia of the lower lip, associated with an ill-defined ulcer with erythematous borders measuring 20 mm in greatest diameter and covered with serofibrinous exudates. The aging of the population in developed and developing countries has increased the use of alendronate sodium to prevent osteoporosis and clinicians should be aware of possible oral adverse events associated with this drug. es
dc.source Arruda, José A. ; Silva, Pedro ; Amaral, Márcio Bruno Figueiredo ; Cotta, Fernanda ; Avendanho, Renata ; Mesquita, Ricardo Alves. Erythema multiforme induced by alendronate sodium in a geriatric patient : a case report and review of the literature. En: Journal of Clinical and Experimental Dentistry, 9 7 2017: 929-933 es
dc.title Erythema multiforme induced by alendronate sodium in a geriatric patient : a case report and review of the literature es
dc.type info:eu-repo/semantics/article en
dc.type info:eu-repo/semantics/publishedVersion en
dc.subject.unesco UNESCO::CIENCIAS MÉDICAS es
dc.identifier.doi 10.4317/jced.53653 es

View       (792.8Kb)

This item appears in the following Collection(s)

Show simple item record

Search DSpace

Advanced Search

Browse

Statistics